MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE
Model Number TRT10
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, when reload was open, bottom side surface (opposite from staple line) was uneven.Unable to use it.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Batch #: u5ae9m.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one trt10 reload was received with no apparent damage.The reload had the proximal 1 driver up without staples and the swing tab in unlocked position.However, 27 staples were noted to be missing scattered along the staple line.Also, some protruding staple legs on the proximal end were noted.Due to the condition of the reload no functional test was performed to preserve the evidence.The event reported was confirmed and it is related to improper use of the device.As it is possible that the firing knob was not returned to its home position while loading the reload.Please reference the instruction for use for more information.It is possible that improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device, please reference the instructions for use.It should be noted that 100% inspection is performed by means of automated vision system to ensure staples presence; the swing tab is present and unlocked.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
329348013
MDR Report Key15129022
Report Number3005075853-2022-04986
Device Sequence Number6625587
Product Code GDW
UDI-Device Identifier10705036003236
UDI-Public10705036003236
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberTRT10
Device Catalogue NumberTRT10
Device Lot Number417A00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown